The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Granuloma/sarcoidosis toxicity

Forums Cutaneous Melanoma Community Granuloma/sarcoidosis toxicity

  • Post
    Daisy2018
    Participant
    Hello,
    I m stage 3c. I got a  call yesterday from pulmonologist aka lung doctor who did my biopsy.

    I m getting Keytruda since October 2020.
    They biopsed from 3 different spots and it showed granuloma/sarcoidosis. It is a side effect/toxicity of check point inhibitors like Keytruda or Ipi or Ipi/nivo. People get pneumonitis, colitis or they can get this.
    She mentioned prednisone treatment. I didnt talk to oncologist yet.
    I wonder if he will want me to stop treatment permanently  or just to stop for little bit?
    What are my other options if he will stop it since they all are causing the same toxicity and my immune system got super charged with  Keytruda getting this autoimmune response.
    I feel fine. Some pain in my hands and fell hard lumps in the small bones of my hands but nothing else. People with more serious side effects take breaks  and continue treatments. I need to keep going! Anybody had experience with something like this?
    Thanks.

    Loading spinner
Viewing 3 reply threads
  • Replies
      MelWave
      Participant
      Hi Daisy,

      I have read that treatment isn’t usually recommended to be stopped because of sarcoidosis. In fact some think that it is an indication that the treatment is working. Likewise  steroids are not always recommended but it is probably between you and your doctor. Very much depends on how you feel,  the extent of sarcoidosis etc.

      You can Google sarcoidosis and ici (immune checkpoint inhibitors) to get the relevant articles…

       

      in any case it’s much better than progression ! :)

      Loading spinner
      Daisy2018
      Participant
      Thank you Melwave for your reply.

      I wonder what the oncologist will say. I have an appointment with him on Friday. I try not to think about it otherwise I have trouble sleeping.
      I wonder about other spots close to my primary site there were couple suspicious spots there. From what I read usually sarcoidosis happens in lungs. Did you go to my leg? Not sure if he would want biopsy my poor leg which already had 3 surgeries and looks pretty disfigured.
      Fighting cancer is no joke. It’s a mental exercise itself.  Stay positive despite bad news, hope for good news and miracles!

      Don’t give up the fight!!!

      Loading spinner
      MelWave
      Participant
      Daisy, sarcoidosis can happen anywhere in the body and in fact very often happens on the skin. So what you have on your leg could well be sarcoidosis too. Perhaps you would not need to biopsy it, just continue with the same treatment and see what happens.

      good luck at your appointment!

      Loading spinner
      Daisy2018
      Participant
      Ok. I had my appointment on Friday. The oncologist said that he personally never had patients respond this way. Rolling eyes here!
      He said it’s definitely described in a literature. He wants me to continue treatment and I agree. I want keep going. He said they presume that all sites which lighted up on a PET scan are the same granuloma/sarcoidosis lesions high were biopsies in 3 different spots in my lungs. He will just keep watching me. He said he doesn’t  think it’s a sign that I am super responder.
      I talked to the other oncologist who deals with melanoma for many years and he said it’s a sign of a super responder. He would recommend to stop treatment and watch. I don’t agree.
      I plan to talk to DR. Weber from NYC and see what he says.
      it’s kind of little weird that my oncologist never had patient responding this way and it’s weird they say quite different things and offer different plan. Any ideas?  Thanks!

      Loading spinner
Viewing 3 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.